Abby Ginzberg

Documentary Filmmaker
Berkeley Film Foundation

Abby Ginzberg, a Peabody award-winning director, has been producing compelling documentaries about race and social justice for over 30 years. Her film, And Then They Came for Us (2017), about the connection between the incarceration of Japanese Americans during WW II and the current Muslim travel ban won a Silver Gavel Award and has played in major cities across the country. She co-produced and co-directed Agents of Change (2016; with Frank Dawson), which premiered at the Pan African Film Festival where it won the Jury and the Audience Awards for Best Feature Documentary. It was broadcast on America Reframed in February, 2018. Soft Vengeance: Albie Sachs and the New South Africa won a 2015 Peabody award and has screened at film festivals around the world, winning four audience awards. It was broadcast on public television in July, 2016. She was the Consulting Producer on The Barber of Birmingham, which premiered at Sundance in 2011 and was nominated for an Oscar® in the Short Doc category, and was directed by Robin Fryday and Gail Dolgin.  She is currently in post-production on Waging Change, a Ford-Foundation funded film about the challenges faced by restaurant servers forced to live on tips and in production on Warrior for Peace and Justice, a documentary about Rep. Barbara Lee, who has spent the last 20 years in Congress fighting for peace and justice.

Sessions in which Abby Ginzberg attends

Tuesday 25 September, 2018

Time Zone: PDT/(GMT-08:00) Pacific Time (US & Canada)
10:00 AM
10:00 AM
  • Pulling Back the Curtain
  • Signup required
  • Pickford Center for Motion Picture Study - Linwood Dunn Theater
  • 10:00 AM - 11:30 AM  | 1 hour 30 minutes
  • Interactive Workshop
    SustainabilityTransparencyFilmmaker OnlyEmerging
2:30 PM
2:30 PM
4:00 PM
4:00 PM

Wednesday 26 September, 2018

Time Zone: PDT/(GMT-08:00) Pacific Time (US & Canada)
7:15 AM
7:15 AM
10:30 AM
10:30 AM
12:45 PM
12:45 PM
3:30 PM
3:30 PM
6:30 PM
6:30 PM
  • Gimme Truth!
  • Signup required
  • The Montalbán - Theatre
  • 6:30 PM - 8:00 PM  | 1 hour 30 minutes
  • Game Show
    CreativityTransparencyEmerging

Thursday 27 September, 2018

Time Zone: PDT/(GMT-08:00) Pacific Time (US & Canada)
9:00 AM
9:00 AM
  • Keynote: Orwa Nyrabia
  • Signup required
  • Pickford Center for Motion Picture Study - Linwood Dunn Theater
  • 9:00 AM - 9:30 AM  | 30 minutes
  • Keynote
    CreativitySustainabilityTransparencyInternationalASL AvailableClosed CaptionedEmerging
11:30 AM
11:30 AM
11:45 AM
11:45 AM
2:00 PM
2:00 PM
  • The Ramp Less Traveled
  • Signup required
  • Pickford Center for Motion Picture Study - Linwood Dunn Theater
  • 2:00 PM - 3:30 PM  | 1 hour 30 minutes
  • Panel
    CreativitySustainabilityTransparencyASL AvailableClosed CaptionedEmerging
4:00 PM
4:00 PM
5:45 PM
5:45 PM